Utah, 2011Drought in Utah, November 1 to 30, 2011
November 1 to 30, 2011 · NWS GJT · 2 events in 2 counties and zones
Drought conditions persisted across portions of southeast Utah through November.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions persisted across portions of southeast Utah through November.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Oct 31, 10:26 PM MST, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 31, 10:26 PM MST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1126 PM MDT MON OCT 31 2011
CORRECTED WATCH/WARNING/ADVISORY SECTION
...A QUICK-HITTING STORM WILL SWEEP A COLD FRONT ACROSS THE AREA
TOMORROW AFTERNOON THROUGH NOON WEDNESDAY...
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
HAVE MOVED UP THE START TIME FOR THE WINTER WEATHER ADVISORY FOR THE
ELKHEAD/PARK/FLATTOPS FROM 6 PM TO 3 PM TUESDAY AFTERNOON. THE 00Z
NAM AND GFS SHOWED THE FORECAST SOUNDING AT STEAMBOAT SPGS
SATURATING FROM TOP DOWN OVER THE COURSE OF THE AFTERNOON...WITH THE
GFS SHOWING A LOW-LEVEL WIND SHIFT TO THE NW. BOTH HAVE COLD
ADVECTION IN THE 850-700 MB IN PLACE BY 00Z WED AND INDICATIVE OF
FRONTAL PASSAGE. LIKELY SEE A RAIN/SNOW MIX EARLY IN THE AFTERNOON
CHANGE QUICKLY TO ALL SNOW BY LATE TUESDAY AFTERNOON FOR THE FAR NRN
CO MTNS AND SUPPORTIVE OF AN EARLIER START TO THE ADVISORY.
THE UPPER TROUGH STILL EXPECTED TO SWEEP ACROSS THE FORECAST AREA
TUESDAY NIGHT AND EARLY WEDNESDAY WITH THE TROUGH AXIS EXITING TO
OUR EAST BY MIDDAY WEDNESDAY. TEMPS AHEAD OF THE COLD FRONT WILL BE
ABOVE FREEZING WHILE TEMPS ALONG AND JUST BEHIND FRONT WILL QUICKLY
DROP TO BELOW FREEZING. THIS WILL CAUSE RAIN AHEAD OF FRONT WITH A
QUICK CHANGE OVER TO SNOW ONCE THE FRONT PASSES. LAST BUT NOT
LEAST...WINDS WILL PICK UP AS FRONT APPROACHES WITH SOME BREEZY
CONDITIONS EXPECTED TOMORROW AFTN AND EVENING AS THE FRONT CONTINUES
TO DROP SEWRD.
CURRENT FORECAST CALLS FOR 4 TO 6 INCHES OF SNOW OVER THE ERN
UINTAS WHILE THE PARK/GORE RANGES...ELKS AND ELKHEADS WILL SEE BTWN
6 TO 8 INCHES WITH SOME LOCALLY HIGHER AMOUNTS. WENT AHEAD AND
UPGRADED WATCH TO ADVISORY FOR THOSE LOCATIONS WITH PRECIP EXPECTED
TO END AROUND NOON WEDNESDAY. ISOLD TO SCTD SHOWERS ARE POSSIBLE
FOR REMAINING AREAS N OF I-70 WITH MOFFAT AND ROUTT COUNTY POSSIBLY
SEEING AN INCH OR TWO OF SNOW BY THE TIME THE STORM IS DONE. AREAS
ALONG I-70 WILL SEE SOME SHOWERS AND POSSIBLY SOME FLURRIES BY WED
MORNING. SOME ACCUMULATION FROM RIFLE EWRD IS ALSO POSSIBLE BUT ONLY
AN INCH OR SO AT BEST. UPPER LEVEL SUPPORT SHIFTS QUICKLY EWRD TUE
NIGHT INTO WED SO EXPECT HIGHER TERRAIN S OF I-70 MAYBE SEEING 1 TO 3
INCHES OF SNOW INCLUDING THE SAN JUANS.
ONCE THE FRONT HAS PASSED...TEMPS WILL DROP CONSIDERABLY WITH HIGHS
ON WED BEING ABOUT 10 TO 15 DEGREES COOLER THAN THOSE SEEN TODAY.
EXPECT CONDITIONS TO IMPROVE FROM WEST TO EAST WEDNESDAY AFTN AS
ANOTHER TRANSITORY RIDGE BUILDS IN.
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MODELS HAVE BEEN SHOWING VERY GOOD CONSISTENCY IN THE HANDLING OF A
SERIES OF WAVES IN THIS PROGRESSIVE PATTERN...EVEN BEYOND THE LONG
TERM PERIOD.
FOR THE DETAILS:
BY WED NIGHT...DRY AND STABLE CONDITIONS WILL DEVELOP AS A FAST
MOVING RIDGE SWEEPS ACROSS THE REGION. COLD ADVECTION WILL CONTINUE
INTO EARLY THURSDAY KEEPING TEMPERATURES BELOW NORMAL...WITH THE
COLDEST READINGS AT MANY LOCATIONS ON THURSDAY MORNING.
ON FRIDAY THE NEXT TROUGH WILL APPROACH FROM THE WEST IN SIMILAR
FASHION AS COMPARED TO THE PREVIOUS COUPLE OF SYSTEMS. SOUTHWEST FLOW
WILL INCREASE BY THE AFTERNOON AS THE TROUGH MOVES ACROSS THE GREAT
BASIN. SO FAR...THE ASSOCIATED FRONT IS MORE NORTH/SOUTH ORIENTED
THAN THE PREVIOUS SYSTEMS...BUT THE STRENGTH AND TRACK OF THE UPPER
TROUGH IS SIMILAR. ALSO THE FRONT REACHES THE WESTERN EDGE LATE
AFTERNOON/EARLY EVENING AS WITH THE PREVIOUS STORMS. MODEL
CONSISTENCY HAS BEEN ABOVE AVERAGE IN BOTH TIMING AND TRACK...
THEREFORE CONFIDENCE IS HIGH. FOR THIS REASON...HAVE UPPED MOUNTAIN
POPS INTO THE LIKELY CATEGORY. AGAIN THIS IS A FAST MOVING SYSTEM...
SO THE BEST PRECIPITATION WILL OCCUR FRI NIGHT...WITH THE FRONT AND
TROUGH PASSAGE...WITH SOME SHOWERS LINGERING OVER MAINLY THE NORTH
THROUGH SAT.
THEN THE NEXT WAVE WILL BE ON OUR DOORSTEP BY MON AFTERNOON.
CONSISTENCY IS NOT QUITE AS GOOD...WITH A POSSIBLE CUT FORMING OVER
THE DESERT SOUTHWEST BY MON AFTERNOON.
&&
.AVIATION /FOR 06Z TAF ISSUANCE/...
VFR CONDITIONS WILL CONTINUE OVERNIGHT WITH CLOUDS INCREASING TOWARDS
THE END OF THE TAF PERIOD. BKN TO OVC SKIES AND SOME SHOWERS ARE
POSSIBLE NEAR VEL TOMORROW AFTN AND EVENING THOUGH VFR IS EXPECTED
TO CONTINUE. REMAINING TAF SITES WILL SEE CLOUDS LOWER AS THE DAY
PROGRESSES WITH SOME SNOW POSSIBLE OVER THE NRN MTNS CREATING MVFR
FOR STEAMBOAT SPRINGS...HAYDEN...AND CRAIG DUE TO LOW VIS.
ANTICIPATE REMAINING TAF SITES TO DETERIORATE TOMORROW EVENING AND
BEYOND.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WINTER WEATHER ADVISORY FROM 3 PM TUESDAY TO NOON MDT WEDNESDAY
FOR ZONES 4/13.
WINTER WEATHER ADVISORY FROM 6 PM TUESDAY TO NOON MDT WEDNESDAY
FOR ZONE 10.
UT...WINTER WEATHER ADVISORY FROM NOON TUESDAY TO 6 AM MDT WEDNESDAY
FOR ZONE 023.
&&
SHORT TERM...TGR/JAD
LONG TERM....EH
AVIATION.....TGJTHazardous weather outlook, Oct 31, 1:20 PM MST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
220 PM MDT MON OCT 31 2011
COZ001>014-017>023-UTZ022>025-027>029-012119-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
220 PM MDT MON OCT 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
...WINTER WEATHER ADVISORY IN EFFECT FOR THE EASTERN UINTAS IN
UTAH...AND THE NORTHERN AND PORTIONS OF THE CENTRAL COLORADO
MOUNTAINS NOON TUESDAY THROUGH WEDNESDAY MORNING...
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PERIODS OF SNOWFALL ARE EXPECTED OVER THE EASTERN UINTAHS OF UTAH AND
PORTIONS OF THE CENTRAL COLORADO MOUNTAINS TUESDAY THROUGH WEDNESDAY
AFTERNOON. ELSEWHERE...THERE IS A GOOD CHANCE OF LOWER VALLEY RAIN
AND MOUNTAIN SNOW. THE SIGNIFICANT SNOWFALL THAT IS POSSIBLE MAY
CAUSE HAZARDOUS DRIVING CONDITIONS ACROSS SOME HIGH MOUNTAIN
PASSES...ESPECIALLY VAIL AND RABBIT EARS PASSES.
ANOTHER STRONG PACIFIC STORM IS POSSIBLE FRIDAY NIGHT THROUGH
SATURDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY MEASURABLE SNOW ACCUMULATION.
Drought, Southeast Utah
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Southeast Utah forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.626, -109.805 (the zone’s center; the record gives no point)
Abnormally dry to moderate drought conditions remained in place near the Four Corners area of Southeast Utah.
Drought, La Sal & Abajo Mountains
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- La Sal & Abajo Mountains forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.304, -109.687 (the zone’s center; the record gives no point)
Abnormally dry conditions persisted across the southern portion of the area.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, November 1 to 30, 2011$25 million · 24 events
- Drought in Texas, November 1 to 30, 2011$323,000 · 40 events
- Drought in Oklahoma, November 1 to 30, 201148 events
- Drought in New Mexico, November 1 to 30, 201136 events
- Drought in Texas, November 1 to 30, 201133 events
- Drought in Georgia, November 1 to 30, 201126 events
- Drought in Oklahoma, November 1 to 30, 201125 events
- Winter Storm and Heavy Snow in Wyoming, November 1 to 2, 201125 events
- Drought in Kansas, November 1 to 30, 201124 events
- Drought in Texas, November 1 to 30, 201124 events
- Drought in Alabama, November 1 to 30, 201123 events
- Drought in Texas, November 1 to 30, 201121 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 357939, 358137.